MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH

BOSTON SCIENTIFIC CORPORATION RX CYTOLOGY BRUSH; ENDOSCOPIC CYTOLOGY BRUSH
Model Number M00545000
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Imdrf device code a0501 captures the reportable event of brush detached.
 
Event or Problem Description
It was reported to boston scientific corporation that a 2.1mm wireguided rx cytology brush was used during an endoscopic retrograde cholangiopancreatography procedure in the common bile duct performed on (b)(6) 2023.During preparation, the bristled part of the device was damaged.The procedure was completed with a similar rx cytology brush.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of brush detached.Block h10: investigation results: an rx cytology brush was received for analysis, and a visual inspection of the returned device revealed the handle was kinked.No other problems were noted.The reported event of brush detached was not confirmed because the results of the analysis performed showed that the brush was in good condition.Most likely, procedural factors such as the handling of the device and the technique used by the physician during initial use, set-up, or shortly thereafter could have affected its condition and caused the handle to kink.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected and the most probable root cause for the failure found during analysis (handle - bent/kinked) is adverse event related to procedure.
 
Event or Problem Description

Brand Name
RX CYTOLOGY BRUSH
Common Device Name
ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16722994
Report Number3005099803-2023-01772
Device Sequence Number7883396
Product Code FDX
UDI-Device Identifier08714729268628
UDI-Public08714729268628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K930348
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberM00545000
Device Catalogue Number4500
Device Lot Number0029863714
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight73 KG